... my mom's container of alprazolam. I opened the container and dumped the pills in my hand to count them. counted them several times, dumped them back in the container, and then dumped them into my hand two more times, double and triple checking the number. It was 28 last night and this morning it was 26, which means she took two 2mg tabs, which I could not believe. So I kept recounting. She is only supposed to take one as needed. (I was counting them because she has dementia and I am worried about her either not taking enough of her medications or taking too many of her medications.) Anyways. I came home to my place right afterwards. About an hour later. I felt like I was drugged and out of it. weak, and really uneasy standing up. I felt so out of it I went and laid down on my bed for a few minutes (this was 11am) But, basically passed out asleep and woke up 3-4 hours later.
Handling the alprazolam is the only thing I could think of that would have caused me to go into that state I was in. Except that I did not take any of the tablets, just handled them?
Hi. It's a good thing that your checking on her intake. I believe that most meds CAN be absorbed via skin transfer BUT in the case of Xanax there's no such devices ( patch) to achieve this as far as I'm aware. The pills are safe to just handle except if they were moist and left on the skin for a prolonged period of time... any substance can be absorbed through the skin but the vehicle and conditions must be in an optional state. In plane language, the conditions must be just right. In order for a "pill" to be absorbed via skin transfer there had to be a extremely rare and acute condition. I don't believe that the simple act of counting them over and over three times is sufficient for transfer. Now if they were wet and left on the skin for hours the chance would probably be higher.
To sum up... I'm of the opinion that something else caused you to sleep. Maybe the stress of your worries about her caused this. Don't just take my word for it, do your own research and ask a pharmacist, they know more about this subject than anyone else. It's admirable that your involved in the care and concerns of your loved one. This is a good place to put forth this question and you're to be commended. Please ask a pharmacist and follow their advice. There are many professionals on this site and I'm hoping that they will chime in too...